Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Weakly compact homomorphisms from group algebras


Author: B. E. Johnson
Journal: Proc. Amer. Math. Soc. 119 (1993), 1249-1258
MSC: Primary 43A22; Secondary 22D05, 46H05
MathSciNet review: 1158001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A locally compact group $ G$ has the weakly compact homomorphism property if every weakly compact homomorphism from the group algebra $ {L^1}(G)$ into another Banach algebra $ \mathfrak{B}$ has finite-dimensional range. It has been shown that compact and abelian groups have this property. We extend this to a large class of groups including all solvable groups.


References [Enhancements On Off] (What's this?)

  • [1] E. Albrecht and H. G. Dales, Continuity of homomorphisms from $ {C^{\ast}}$-algebras and other Banach algebras, Radical Banach Algebras and Automatic Continuity, Lecture Notes in Math., vol. 975, Springer, New York, 1983, pp. 375-396. MR 697602 (84f:46063)
  • [2] J. E. Galé, T. J. Ransford, and M. C. White, Weakly compact homomorphisms, Trans. Amer. Math. Soc. 331 (1992), 815-824. MR 1085942 (92h:46074)
  • [3] J. E. Galé, Weakly compact homomorphisms and semigroups in Banach algebras, J. London Math. Soc. (2) 45 (1992), 113-125. MR 1157555 (93d:46076)
  • [4] B. E. Johnson, Weakly compact homomorphisms between Banach algebras, Math. Proc. Cambridge Philos. Soc. 112 (1992), 157-163. MR 1162940 (93d:46078)
  • [5] S. Saeki, The $ {L^p}$-conjecture and Young's inequality, Illinois J. Math. 34 (1990), 614-627. MR 1053566 (91j:43005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A22, 22D05, 46H05

Retrieve articles in all journals with MSC: 43A22, 22D05, 46H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1158001-0
Article copyright: © Copyright 1993 American Mathematical Society